Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 9, 2021, 2:28 PM CDT for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 2:28 PM CDT (19:28 UTC)
- Expired
- May 9, 2021, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
757 WWUS84 KOHX 091928 SPSOHX Special Weather Statement National Weather Service Nashville TN 228 PM CDT Sun May 9 2021 TNZ008>010-027>031-092015- Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN- Macon TN-Smith TN- 228 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON... NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT... At 228 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Westmoreland to near Hendersonville. Movement was east at 45 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison, Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood, Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss, Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel Recreation Area. This includes the following highways... Interstate 65 between mile markers 91 and 99. Interstate 24 between mile markers 39 and 43. LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630 TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661 $$ Schaper
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 12:23 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 9, 12:23 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 PM CDT Sun May 9 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hourly temperature, dewpoint, wind speed/direction, and sky grids and blended them with associated late morning to early afternoon hourly gridded values. Current temperature trends generally in line with forecasted highs. 09/12Z KOHX Sounding derived indicies showing robust SRH values and good low to mid level lapse rates, but little instability, CAPE, with PWAT values approaching 1.0 inch. Consensus blend of model solution soundings still showing instability, CAPE, and PWAT values increasing as late morning into afternoon hours progress resulting in an atmosphere conducive for strong to severe convective development. As of 10 AM CDT, surface wind gusts generally 20 to 30 mph with a peak gust of 37 mph at Columbia. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface low is currently situated over southern Indiana with a cold front trailing southwestward through the Ohio Valley and remains just northwest of Middle Tennessee. Already, convection has developed across the mid state and showers and storms will continue on and off the remainder of the afternoon and into the evening. Fropa will occur during the next several hours and will take most of the moisture with it, so look for the active weather to begin tapering off during the evening. A broad area of low-level moisture will keep IFR/MVFR ceilings around until after 18Z Monday. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........08
Hazardous weather outlook, May 9, 8:52 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 852 AM CDT Sun May 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 852 AM CDT Sun May 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong to isolated severe thunderstorms will be possible this afternoon and evening. Best chance for severe thunderstorms will be around and west of the I-24 Corridor. Main threat will be strong to damaging winds. However, brief heavy downpours resulting in localized flooding, large hail, and isolated tornado development can not be ruled out. Additionally, sustained southwest winds 15 to 25 mph with gusts to around 40 mph will be possible from mid morning through afternoon hours today. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, May 9, 2:28 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 228 PM CDT Sun May 9 2021 TNZ008>010-027>031-092015- Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN- Macon TN-Smith TN- 228 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON... NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT... At 228 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Westmoreland to near Hendersonville. Movement was east at 45 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison, Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood, Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss, Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel Recreation Area. This includes the following highways... Interstate 65 between mile markers 91 and 99. Interstate 24 between mile markers 39 and 43. LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630 TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661 Schaper
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:22 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 17 hr |
| May 9, 4:51 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| May 9, 5:31 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| May 9, 5:44 PM CDT | Special Weather Statement | OHX | Clay | 46 min |
| May 9, 5:58 PM CDT | Special Weather Statement | OHX | Hickman | 32 min |
| May 9, 6:10 PM CDT | Special Weather Statement | OHX | Davidson | 35 min |
| May 9, 6:25 PM CDT | Special Weather Statement | OHX | Lewis | 35 min |
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 45 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.